keratin.net, hair loss, and treatment information

Birth Control Pill hair loss recovery

keratin.com > keratin.com Forum Index > Hair Biology > Birth Control Pill hair loss recovery
Hair Biology
Diagnosis / Decisions
Androgenetic Alopecia
Alopecia Areata
Inflammatory Alopecia
Other Alopecias
Hair Shaft Defects
Hirsutism / Hypertrichosis
Hair Cosmetics
Products and Services

FAQFAQ SearchSearch MemberlistMemberlist RegisterRegister
ProfileProfile Log in to check your private messagesLog in to check your private messages Log inLog in
Reply to topic
The time now is Sun Sep 21, 2014 4:05 pm.All times are GMT
<Previous Thread|Next Thread>
Birth Control Pill hair loss recovery
Author: HelenGuest
Post Sun Sep 19, 2004 8:23 am
Reply with quote

Birth Control Pill hair loss recovery

Hi. My name is Helen and I'm from Estonia so sorry if my english isn't very good. I am 20 years old and have hair loss probably because of the bcp. I took them about 7 months and know I have been off them 1,5 months. My shedding is very awful, i don't even want to think about washing my hair. I have to prepare my self to this. My question is that if you have experienced TE while on the pill and you stopped taking them, how long (months) your hair falled out? when you noticed regrowth? Any answer is welcome!!!


p.s In estonian there isn't just any information about WOMEN hair loss, it seems like there just aren't that kind of problem at all...

Author: guestGuest
Post Mon Sep 20, 2004 9:49 pm
Reply with quote

My hair loss lasted about 3-4 months and then started grwoing back a few months later. It all grew back. Good luck.

Author: guestGuest
Post Mon Sep 20, 2004 9:50 pm
Reply with quote

My hair loss lasted about 3-4 months and then started grwoing back a few months later. It all grew back. Good luck.

Author: BernadetteGuest
Post Fri Feb 11, 2005 6:26 pm
Reply with quote

Dear Helen

In reply to your problem. I am on the Birth Control Pill now for about 5 years, and i also experience hair loss and thining. I have seen many specialists who are uncertain of the cause. But the Pill could have an adverse effect on some women, as contrary to the belief that it actually stops or controls hair loss

Author: ParisGuest
Post Sun Feb 20, 2005 4:36 am
Reply with quote

reply

dear helen,
i'm on birth control pills too, for almost 8 months, and i have a bald spot on my head! i'm only 18, so it isn't fun. try to use herbal remedies, like vitamins that have a lot of biotin or licorice supplements. sounds weird, but it helps. anyway, i guess the main thing to do is not worry about it, but i know that's hard because i love my hair, and i feel like i'm losing so much. the hairs are coming back, but it will take a while for them to all grow again. best wishes!

Author: mellyGuest
Post Mon Mar 21, 2005 4:39 pm
Reply with quote

Hi guys,
I am 24 and am on Ortho Tri-cyclin Low since about Feb. 2003. I have MAJOR HAIR LOSS. i've gone to 3 derms. so far and all have said TE, but of course no one knows what is causing the TE. I kinda feel deep down it might be the birth control pills but then i read everywhere, that the pill is good for hair loss. so i have no idea if i should stay on or get off, and i know that when you get off the pill, you usually have a big shed a few months afterwards (which I really cannot afford since I have thin hair everywhere). I don't know if stress, low estrogens, seb derm. are causing my loss or ...gulp... if its really AGA! someone help me out! Sad

Author: MaryCGuest
Post Tue Mar 22, 2005 8:56 pm
Reply with quote

Response to Melly

HI Melly,

I also lost hair due to switching BCP. My shed started in July 2004. I am still shedding 50-75 hairs p/day and 100+ when I wash.

BCP CAN DEFINITELY CAUSE HAIR LOSS!!! It is even printed as a side effect. Yes, some BCP can help with acne and can be good for people with certain types of aloplecia. Is your hair loss diffuse or is it coming out in patches?

Not all BCP are good for your hair. Have you switched BCP or gone off and on BCP? Has your derm done blood work? What is your ferritin level? I have heard that a ferritin level of 70+ is needed to stablize and regrow hair. Sometimes the BCP triggers the TE but low iron or poor nutrician will keep it going.

Go to www.hairsite.com and look under 4 women. They have a section just for BCP hairloss as well as telogen effluvium.

There are losts of women who have lost hair on Ortho Tri Lo. You may need to switch to a different type of pill or go off completely. Although I am not doctor - just a suggestion. I switched from the pill that caused the hair loss (Seasonale) to my old BCP Orthocyclen. The shed did go down but in MANY cases TE will last for longer than the avg. 3-6 months (case and point).
I also take a multi and biotin - but I havent seem any results from them.


Please feel free to ask me any questions but I urge you to go to: www.hairsite.com and look under 4 Women - forums. Im sure that will help answer alot of questions!

Thanks,

Mary

Author: mellyGuest
Post Wed Mar 23, 2005 7:13 pm
Reply with quote

Re: Response to Melly

thanks mary. i began ortho tri-cyc Lo around Feb. 2003 - it's the only bc I've ever used. Once I went off when my prescription ran out but it was for about 2 months and I just remember I had some acne and a weight change. It is VERY difficult to pinpoint when i started losing my hair b/c I've always lost a LOT but since my hair was really thick, either I just didn't notice or I thought it was normal. I also believe the hair that is left isn't growing at the proper rate (i say this b/c thanksgiving weekend I got highlights, and when I examine these fallen hairs some only have 1/2 '' of roots showing (which over the span of 4 months, there should be at least 1 1/2 '')).
My ferritin was tested in Dec. and came back at 10. Most everything else came back normal. I just started taking iron pills 2 weeks ago (Fergon - 27 mg of ferrous gluconate), b/c i thought 10 was REALLY low. I guess most recently my LH and FSH levels tested very low so I am going to an endo next week.

Unless it's AGA (which I'm starting to believe it might be), I guess the consensus has been TE. The only things I can think of causing it is 1. ortho tr-low 2. low ferritin level 3. this whole LH and FSH thing (haven't found out about it yet) 4. stress or maybe 5. PCOS - i asked my gyn. about this and she said i wasn't exhibiting any symptoms. I also had an ultrasound and I guess everythinig came back fine since I haven't heard from her.

And the only treatments any of the derms I've gone to have said is Rogaine. But the thing is, if i don't figure out what is causing my TE (unless its AGA), I'm always going to be losing my hair. Argh, this is so frustrating! Evil or Very Mad

quote:
Originally posted by MaryCHI Melly,

Go to www.hairsite.com and look under 4 women. They have a section just for BCP hairloss as well as telogen effluvium.

There are losts of women who have lost hair on Ortho Tri Lo. You may need to switch to a different type of pill or go off completely. Although I am not doctor - just a suggestion. I switched from the pill that caused the hair loss (Seasonale) to my old BCP Orthocyclen. The shed did go down but in MANY cases TE will last for longer than the avg. 3-6 months (case and point).
I also take a multi and biotin - but I havent seem any results from them.
Mary

Author: MaryCGuest
Post Thu Mar 24, 2005 9:04 pm
Reply with quote

Melly - reply

Hi Melly,

Do you know how many hairs you are losing per day? Did you have a large shed for a few months and then it slowed down?

TE is overall diffuse thinning which happen suddenly with a large shed. Most people say they all of the sudden noticed they were shedding huge amount of hair. AGA usually happens over many years with thinning mainly occurring in the crown area. Yet, lots of people with TE say that their scalp hair is the most affected - so go figure.

I think if you have access to an endo - that would be great to be tested. But, I suspect you will see a difference once you get your iron up.

~Mary

Author: ANDRIAGuest
Post Mon Apr 04, 2005 10:58 pm
Reply with quote

Birth Control their evil

Ever since I started birth control IM telling you I lost lots of my hair in mean it came out in clumps i stopped it for good I got my hair back no more shedding thank god When u stop the pill it will continue to fall until its all out of your system. my doctor told me bc wasnt the cause bull crap it even says it side effect loss of scalp hair . anti depressions, and lack of protein cause hair loss to. Trust me its the bcp its evil. if i were u i would stop taking it I went through all the troubles got my hair back I have no more shedding . I was on ortho tri lo . i heard diane 35 caused it to through them out use condoms at least your hair wont fall out GOOD LUCK!


Display posts from previous:

Page 1 of 3
Goto page 1, 2, 3  Next
   
Reply to topic
Jump to:  
You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot vote in polls in this forum

 Disclaimer   Copyright   Privacy   Contact Us 
Powered by phpBB: © 2001 phpBB Group
Copyright . All Rights Reserved www.keratin.net